MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA CUSTOM 3.5 FLEXTEND TTS NS +1/EA; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA CUSTOM 3.5 FLEXTEND TTS NS +1/EA; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT17AN35NGF945N
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Neck Pain (2433)
Date of Event 02/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the cuff did not seem to inflate and stay inflated.This was the patient's first tracheotomy change, and this caused undue trauma and some bleeding due to insertion and immediate removal.
 
Additional Manufacturer Narrative
One used sample was received for evaluation for the complaint that the cuff did not seem to inflate and stay inflated.The device history file was reviewed.There were no discrepancies noted relevant to the indicated failure mode.No cosmetic or functional defects nor damage identified during initial inspection.The reported device issue could not be duplicated.Therefore, the complaint cannot be confirmed.
 
Additional Manufacturer Narrative
Updated: d3 - mfr establishment name.Additional information was received on 05-mar-2026.Based on additional information received, updating the report to reflect that a patient was harmed as a result of the event.Furthermore, the description of the harm has been updated to indicate that the patient experienced trauma and bleeding.

Brand Name
BIVONA CUSTOM 3.5 FLEXTEND TTS NS +1/EA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
5700 w 23rd ave
gary, IN 46406
2247062300
MDR Report Key21638629
Report Number1824231-2025-00016
Device Sequence Number8425934
Product Code JOH
UDI-Device Identifier15019517368932
UDI-Public(01)15019517368932(17)290301(10)GB017817
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFT17AN35NGF945N
Device Lot NumberGB017817
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer01/16/2026
03/05/2026
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date01/22/2026
03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexUnknown